Drug interactions between lisinopril and potassium gluconate
Interactions between your drugs
lisinopril potassium gluconate
Applies to: lisinopril and potassium gluconate
Talk to your doctor before using lisinopril together with potassium gluconate. Combining these medications may significantly increase potassium levels in the blood. High levels of potassium can develop into a condition known as hyperkalemia, which in severe cases can lead to kidney failure, muscle paralysis, irregular heart rhythm, and cardiac arrest. You may be more likely to develop hyperkalemia while using these medications if you are elderly, dehydrated, or have kidney disease, diabetes, or advanced heart failure. Regular or long-term use of nonsteroidal anti-inflammatory drugs such as ibuprofen or naproxen (Aleve) may also increase your risk. It is important that you maintain adequate fluid intake during treatment with these medications. In addition, talk to your doctor to see if you should limit consumption of potassium-rich foods such as tomatoes, raisins, figs, potatoes, lima beans, bananas, plantains, papayas, pears, cantaloupes, mangoes, and potassium-containing salt substitutes. You may need a dose adjustment or more frequent monitoring by your doctor to safely use both medications. You should seek medical attention if you experience nausea, vomiting, weakness, confusion, tingling of the hands and feet, feelings of heaviness in the legs, a weak pulse, or a slow or irregular heartbeat, as these may be symptoms of hyperkalemia. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
Drug and food interactions
Applies to: lisinopril
It is recommended that if you are taking lisinopril you should be advised to avoid moderately high or high potassium dietary intake. This can cause high levels of potassium in your blood. Do not use salt substitutes or potassium supplements while taking lisinopril, unless your doctor has told you to.
Therapeutic duplication warnings
No warnings were found for your selected drugs.
Therapeutic duplication warnings are only returned when drugs within the same group exceed the recommended therapeutic duplication maximum.
Drug Interaction Classification
|Highly clinically significant. Avoid combinations; the risk of the interaction outweighs the benefit.|
|Moderately clinically significant. Usually avoid combinations; use it only under special circumstances.|
|Minimally clinically significant. Minimize risk; assess risk and consider an alternative drug, take steps to circumvent the interaction risk and/or institute a monitoring plan.|
|No information available.|
Do not stop taking any medications without consulting your healthcare provider.
Always consult your healthcare provider to ensure the information displayed on this page applies to your personal circumstances.